MDJunction - People Helping People
 
Ask a Question
01/23/2010 06:24 PM

Quit Lamictal Cold Turkey

Mpryor
Mpryor  
Posts: 31
Member

Hi,Everyone just wanted to post a little something since it has been a little while.Well I quit my lamictal cold turkey about 8 days ago and the first 4 days I was in misery.I slept all day just so I didn't have to feel the withdraws.Then on the 5th day started feeling a little better but I still am having problems with dizziness, shaking throughout the inside of my body if I do any kind of activity like cook,clean house,etc.. Not sure if that is lamictal withdrawal or not.And also just having some stomach problems.Mental everything is fine feel pretty good there. Was just wondering if anybody out there quit cold turkey and how long did there symptoms last?

Thanks Everyone,

MandySmile

Reply

01/23/2010 07:27 PM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

Why did you stop the Lamictal cold turkey? Was is under your pdocs guidance and did they replace it with another mood stab? I hope you start feeling better soon. Wink

01/23/2010 08:29 PM
BigJ

Hang in there. I quit seroquel cold turkey and it's been over two years and I'm doing good. Med's these days can cause more side effects than they can prevent. If you are able to quit without being overly depressed, manic or suicidal then good for you. Keep us updated on how your doing.

Ultimately, meds are still drugs and all drugs are bad for you. Do stay away from the booz. I went 90 days without and my weekends are filled with whiskey. Like last night and tonight....


01/24/2010 12:45 AM
jenigood1
jenigood1  
Posts: 3311
Senior Member

I'm wondering why you stopped your Lamictal, too...are you replacing it with another mood stabilizer? If you did this without a doctor's orders, please call them immediately and tell them you stopped taking it and what's happening without it. I know my Lamictal, along with Abilify and some other meds, has been a lifesaver and I've been taking it for years with great success.

Bipolar isn't something we can "get over" and stop needing medication for; our brain chemistry is imbalanced and that is what the meds are needed to correct. It doesn't go away. So pleaes talk to your pdoc and let us know what he/she says, or I'm gonna worry all night about you! Jeni


01/24/2010 01:04 AM
RickEJ
RickEJ  
Posts: 7395
Group Leader
I'm an Advocate

I quit under a docs supervision and we titrated down over a month. They side effects then were terrible. I swore I would never go back on it. But ya know what I'm back on it and its working. The reason I got off was bad headaches migrains. This was from too high a dose and we ramped up too fast. This time it was a slow rampup and a lower dose.

Quitind any med you been on for a while can have serious side effects quitting cold turkey.

Rick


01/24/2010 01:34 AM
Tommy100
Tommy100  
Posts: 903
Senior Member

Good luck with the cold turky.. Its not nice hey? Pse tell us what you replacing it with?

Hugs,. Tommy.


01/24/2010 09:27 AM
Mpryor
Mpryor  
Posts: 31
Member

My doctor doesn't think I am bipolar.She is new and I do tend to agree with her.I am and have been in the past just severely depressed. This past year I attempted suicide in Feb.09 and having felt like attempting it every 2 months or so.So she said I could just quit the Lamictal and then I told her I was worried about withdraws so she told me to take it from 300 to 250 for a week and then down to 200 till I seen her on Jan.25.I was feeling the withdraws already so decided instead of feeling like crap for months titrating down I just quit all of it and feel like crap for however long that this would take.She up my cymbalta to 90mg instead of 60mg. I feel pretty good mentally just some funky physical stuff.I guess my brain is re-situating. I just was wondering if anyone else had done this and how long before it finished doing what it need to do?

01/24/2010 09:33 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

It will take a little time for the crappy feeling to go away but in a week or so it will be out of your system completely. I hope your new doctor is right about your diagnosis, not being a pdoc but knowing you from your previous posts I am just concerned about them putting you on an antidepressant alone. Have you considered getting at least one more opinion before letting it rest? It couldnt hurt and then you would know for sure. Its just scary when you have doctors telling you two different things and you are in a fragile state. I wish you the best of luck in your treatment whichever way you go and hope you find some relief very soon! Big Hugs, Stacey Wink

01/24/2010 09:54 AM
Mpryor
Mpryor  
Posts: 31
Member

Thanks Stacey! Right now I feel stable.I am not manic or anything just feel normal.I just want to get past this ugly physical stuff. It has been 9 days but guess I will just have to wait it out. I go and see my pdoc tomorrow and will discuss this with her but I know I don't want any other med right now.I feel like if I feel this way after stopping a med then i think they are poisoning my body.Now if I start feeling weird I will seek treatment immediately.I just want this funny feeling in my head to go away and my stomach not to feel this way.

01/24/2010 10:02 AM
MissStacey
MissStacey  
Posts: 14845
VIP Member
I'm an Advocate

As long as you are feeling ok, keep us posted please! Just know that being Bipolar you are not Manic or Hypomanic all the time so its hard to go by that. We can all go through periods of time without an episode at all meds or not and feel "normal" whatever that is anymore lol. Tongue

I do really hope you start to feel better very soon. Try some Pepto Bismol it always helps me and I have serious stomach issues with my illnesses, they prescribe me stomach meds and still Pepto always comes through for me better. Smile Good Luck and Big Hugs, Stacey

Reply

Share this discussion with your friends:
<< Start < Prev 1 Next > End >>


Disclaimer: The information provided in MDJunction is not a replacement for medical diagnosis, treatment, or professional medical advice.
In case of EMERGENCY call 911 or 1.800.273.TALK (8255) to the National Suicide Prevention Lifeline. Read more.
Contact Us | About Us
Copyright (c) 2006-2014 MDJunction.com All Rights Reserved